Georgia, 2017Damaging Winds in Georgia, June 15, 2017
June 15, 2017 · NWS FFC · 28 events in 21 counties and zones
A very moist and unstable air mass in place across the area, combined with strong daytime heating and a mid-level trough sweeping through the region, resulted in numerous strong to severe thunderstorms across north and central Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $229,000
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very moist and unstable air mass in place across the area, combined with strong daytime heating and a mid-level trough sweeping through the region, resulted in numerous strong to severe thunderstorms across north and central Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 15, 2:17 PM EST, 33 minutes earlier.
Area forecast discussion, Jun 15, 2:17 PM EST, 33 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
317 PM EDT Thu Jun 15 2017
.SHORT TERM /Tonight through Friday Night/...
The primary focus this afternoon into tonight will be the increase
in thunderstorm coverage as a complex of thunderstorms advances into
Georgia from the northwest. This MCS has continued to strengthen as
it progresses southeastward into the unstable airmass that is in
place across the southeast. Current surface CAPE values from 2500-
3000 J/kg cross Georgia will be sufficient to maintain thunderstorm
intensity into the evening hours, and downdraft CAPE over 1000 J/kg
in north Georgia will support a damaging wind threat. This
convective line is expected to push through north Georgia during the
evening hours, with the greatest risk of any severe thunderstorms in
northwest Georgia during the early evening. While some severe threat
will extend farther south and east, the overall intensity should
begin to gradually diminish after sunset.
Friday will be another day with widespread shower and thunderstorm
development by afternoon, especially across the southeastern half of
the area where the best overlap of moisture and instability will
reside. With relatively steep lapse rates and sufficient
instability, a few strong to severe thunderstorms will be possible.
Strong wind gusts would be the main threat.
Temperatures will remain warm with highs on Friday in the upper 80s
to near 90 and lows around 70.
RW
.LONG TERM /Saturday through Thursday/...
Minimal adjustments were made to the extended periods. Models
continue to advertise a moist airmass remaining over the state as
a front stalls and moisture continues to advect into the region.
Have continued above seasonal pops through the period.
Temperatures remain slightly above seasonal normals, and have gone
with a model blend. Models do continue to advertise potential
tropical wave developing by mid week, with some varied solutions
regarding its track.
31
/issued 340 AM EDT Thu Jun 15 2017/
The unsettled extended period remains largely unchanged from
previous forecast. Weak cyclonic flow in the mid levels will be
the main source for deeper layer moisture going into the weekend.
Scattered thunderstorms from Friday should gradually diminish
overnight before redeveloping on Saturday as daytime heating aids
buoyancy. Although weak residual sfc troughing may linger on
Saturday...expecting the bulk of thunderstorm activity to be
diurnally driven /barring any aid from mid level shortwave
activity/.
Activity will wind down into the overnight hours Saturday when the
main area of mid level cyclonic flow begins to weaken in response to
a fast moving shortwave trough diving east from the Northern Plains
into the Great Lakes. As this shortwave then ejects from the Great
Lakes into Ontario/Quebec...associated sfc "cold" front will begin
to approach the area on Sunday. The front will not make it to the
TN/GA border on Sunday...but the airmass in place will be enough to
spark numerous thunderstorms...especially during the afternoon hours.
EC/GFS guidance suggest the "cold" front will reach the northern Ga
border by Monday afternoon as deep troughing in the mid & upper
levels builds south toward the CWA. This pattern will begin to take
on a western US ridge and eastern US trough.
Nonetheless...thunderstorms can be expected along and just ahead of
the front across north Georgia on Monday...and enough of the western
US ridge may nose into central/southern Georgia to keep any activity
more isolated. With best shear well north of the area...widespread
severe weather is not expected at this time along/ahead of the front.
Front will continue its southern progress Monday night into Tuesday
where storms will likely continue into the first part of the night
across ATL-AHN metro areas and perhaps portions of central Georgia
before weakening. There is a chance some drier air could work into
the north Ga mountains at this time. Still seeing enough moisture
being advected by anticyclonic flow around the Bermuda high to
suggest that this boundary of moisture will collide with the
southward moving "cold" front by Tuesday. Thinking this will stall
the boundary and then help nudge it gradually north as a warm front
for the remainder of the extended. This points to continued humidity
and the possibility of scattered thunderstorms each afternoon.
Tropical wave still showing up in the Yucatan area into the western
Gulf by mid week.
Kovacik
&&
.AVIATION...
18Z Update...
Through the remainder of the afternoon, VFR ceilings with
scattered CU can be expected with generally isolated SHRA/TSRA.
Included VCSH through the afternoon to account for this
possibility. The chance for TSRA is expected to increase most
appreciably around and after about 21z in association with a
disturbance currently NW of the area. Convection should gradually
diminish overnight. Winds remain from the west through the TAF
period. There is some potential for MVFR/IFR ceilings at CSG/MCN
sites by Friday morning but have limited mention to CSG at this
time.
//ATL Confidence...18Z Update...
Medium on convective timing/evolution.
High on other elements.
RW
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 70 90 70 88 / 40 60 50 60
Atlanta 72 88 72 87 / 50 60 40 50
Blairsville 65 85 64 83 / 50 50 40 50
Cartersville 69 89 69 89 / 50 50 40 50
Columbus 73 90 72 90 / 30 60 50 40
Gainesville 70 88 70 86 / 50 60 40 60
Macon 72 90 72 89 / 30 60 50 60
Rome 70 90 70 90 / 50 40 30 40
Peachtree City 70 89 70 88 / 40 60 50 50
Vidalia 74 90 73 89 / 30 60 50 60
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...RW
LONG TERM....31
AVIATION...RW
Hazardous weather outlook, Jun 15, 2:09 PM EST, 41 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
309 PM EDT Thu Jun 15 2017
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
309 PM EDT Thu Jun 15 2017
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
Scattered thunderstorms will continue to develop and move into
north and central Georgia this afternoon and evening. A few of
these storms could become strong to severe with the primary
threats being gusty winds, hail, frequent lightning and heavy
rainfall.
Thunderstorms will continue into the late evening hours, with the
potential for some of the weakening activity to continue through
midnight.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
Scattered thunderstorms will continue to be possible Friday
through Sunday, mainly during the afternoon and evening.
A cold front will approach the area on Monday and continue the
chance for thunderstorms through at least Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 15, 2:13 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
313 PM EDT THU JUN 15 2017
GAZ003-004-151945-
Whitfield GA-Catoosa GA-
313 PM EDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD AND
NORTHEASTERN CATOOSA COUNTIES UNTIL 345 PM EDT...
At 313 PM EDT...a strong thunderstorm was near Varnell, or near
Ringgold...moving east at 25 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Varnell, Tunnel Hill, Cohutta and Beaverdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3495 8483 3494 8484 3492 8484 3487 8482
3486 8484 3485 8485 3482 8509 3498 8508
3499 8485 3499 8481
TIME...MOT...LOC 1913Z 253DEG 22KT 3494 8501
WIND...50MPHSpecial weather statement, Jun 15, 2:39 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
339 PM EDT THU JUN 15 2017
GAZ001-002-152015-
Walker GA-Dade GA-
339 PM EDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WALKER AND
SOUTHWESTERN DADE COUNTIES UNTIL 415 PM EDT...
At 338 PM EDT...a strong thunderstorm was over Rising Fawn, or 8
miles south of Trenton...moving southeast at 10 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Trenton, Cloudland Canyon State Park and Rising Fawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3486 8551 3476 8532 3460 8548 3464 8554
3479 8557
TIME...MOT...LOC 1938Z 306DEG 10KT 3474 8551
WIND...50MPHThunderstorm Wind, Whitfield
- When
- June 15, 2:50 PM EST to 3:10 PM EST
- Where
- Whitfield County, 1.67 mi S of Varnell to 1.41 mi ENE of Union Point
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- 911 Call Center
- Coordinates
- 34.876, -84.966
The Whitfield County 911 center reported numerous trees and power lines blown down in and around Dalton. Locations include near Reed Road and Reed Pond Road, Highway 71 and Maple Grove Road, Reed Road and Highway 41, Wiggins Road and Mitchell Bridge Road, and North Selvidge Street and Chattanooga Avenue.
Thunderstorm Wind, Chattooga
- When
- June 15, 3:15 PM EST to 3:25 PM EST
- Where
- Chattooga County, 1.49 mi NNW of Mineral Springs to 1.64 mi ENE of Neal Crossing
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 34.500, -85.491
The Chattooga County Emergency Manager reported numerous trees blown down across the county from near Menlo to northwest or Trion. Locations include Along Highway 48 near Ridge Street and Highway 157, and along Highway 337 near Trion Taloga Road and Highway 117. Trees fell onto a car on Highway 337 north of Highway 117. No injuries were reported.
Thunderstorm Wind, Floyd
- When
- June 15, 3:50 PM EST to 4:00 PM EST
- Where
- Floyd County, 1.4 mi NE of Garden Lakes to 1.28 mi NE of Riverside
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.294, -85.212
The Floyd County Emergency Manager reported numerous trees blown down across north Rome from Technology Parkway to Robin Street and Mahogany Street.
Thunderstorm Wind, Floyd
- When
- June 15, 4:00 PM EST to 4:10 PM EST
- Where
- Floyd County, 1.53 mi NNW of Relay to 0.22 mi NNE of Lindale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 34.121, -85.188
The Floyd County Emergency Manager reported trees blown down from around the intersection of Doyle Road and Reeceburg Road to Van Tressel Drive.
Thunderstorm Wind, Polk
- When
- June 15, 4:10 PM EST to 4:25 PM EST
- Where
- Polk County, 1.97 mi WSW of Briscoe to 1.08 mi S of Ravenel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.074, -85.263
The Polk County Emergency Manager reported trees and power lines blown down from north of Cedartown to southwest of Aragon. Locations include Booger Hollow Road near Duke Road, Lindsey Chapel Road and Prospect Road.
Thunderstorm Wind, Cherokee
- When
- June 15, 4:20 PM EST to 4:25 PM EST
- Where
- Cherokee County, 1.99 mi S of Victoria
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.121, -84.601
The Cherokee County Emergency Manager reported a tree blown down near the intersection of Kellogg Creek Road and Woodstock Road.
Thunderstorm Wind, Bartow
- When
- June 15, 4:25 PM EST to 4:35 PM EST
- Where
- Bartow County, 0.86 mi ESE of Cass to 0.78 mi NNE of Atco
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 34.216, -84.836
Reports were received from the Bartow County 911 center and on social media of trees and power lines blown down on the northwest side of Cartersville. Locations include Heritage Cove where a tree fell on a house, Little Valley Drive at Highway 41 and around Grassdale Road and Cassville Road. No injuries were reported.
Thunderstorm Wind, Haralson
- When
- June 15, 4:30 PM EST to 4:45 PM EST
- Where
- Haralson County, 1.28 mi WNW of Steadman to 0.95 mi W of Buchanan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- 911 Call Center
- Coordinates
- 33.829, -85.349
The Haralson County 911 center reported trees blown down from north of Tallapoosa to Buchanan. Locations include Broad Street near the Alabama state line, Wildcat Road, Highway 100 near Poplar Springs Church Road and Highway 120 at Jacksonville Road.
Thunderstorm Wind, Cherokee
- When
- June 15, 4:30 PM EST to 4:35 PM EST
- Where
- Cherokee County, 1.04 mi NNW of Ball Ground
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.344, -84.386
The Cherokee County Emergency Manager reported a tree blown down near the intersection of Mineral Springs Road and Purcell Free Lane.
Thunderstorm Wind, Haralson
- When
- June 15, 4:35 PM EST to 4:40 PM EST
- Where
- Haralson County, 1.38 mi ENE of Hooper
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 33.740, -85.309
The Haralson County 911 center reported a tree blown down near the intersection of Providence Church Road and Old Highway 78.
Thunderstorm Wind, Gwinnett
- When
- June 15, 4:40 PM EST to 4:55 PM EST
- Where
- Gwinnett County, 2.64 mi ESE of Pittman to 2.11 mi NNE of Berkeley Lake
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 33.956, -84.107
The Gwinnett County Emergency Manager reported numerous trees and a few power lines blown down northwest of Lawrenceville. Locations include North Fork Court where a tree fell on a house, Breckinridge Boulevard and Newpoint Place, Azalea Drive where a tree fell on a house, Weatherwood Trace where a tree fell on a house, Azalea Drive and Camp Perrin Road, Deer Run Road and The Circle, and between Village OaksLane and Gatewood Drive. No injuries were reported.
Thunderstorm Wind, De Kalb
- When
- June 15, 4:55 PM EST to 5:20 PM EST
- Where
- De Kalb County, 2.98 mi SSW of Panthersville to 1.21 mi SE of Snapfinger
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 33.658, -84.280
The DeKalb County 911 center reported numerous trees blown down across the southern end of the county. Locations include Oakvale Road at Panthersville Road, Flakes Mill Road at Brookstone Road, Dogwood Farms Drive and Tarragon Drive, Dogwood Farms Road and Highway 155, Browns Mill Road east of Highway 155, and Snapfinger Road at River Road.
Thunderstorm Wind, Paulding
- When
- June 15, 4:55 PM EST to 5:05 PM EST
- Where
- Paulding County, 1.97 mi NNW of Oberlochen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 33.807, -84.790
The Paulding County Emergency Manager reported trees and power lines blown down near the intersection of Mein Mitchell Road and Austin Bridge Road.
Thunderstorm Wind, Douglas
- When
- June 15, 5:00 PM EST to 5:20 PM EST
- Where
- Douglas County, 3.45 mi NNW of Fairplay to 1.92 mi NW of Chapel Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 33.677, -84.890
The Douglas County Emergency Manager reported trees and power lines blown down across the central part of the county from southeast of Villa Rica to south of Douglasville. Locations include West Union Hill Road just east of Ephesus Church Road, Jason Industrial Parkway at Bankhead Highway, Highway 5 at Wenona Street, Baldwood Drive at Kings Highway, and on Jims Court.
Thunderstorm Wind, Fulton
- When
- June 15, 5:10 PM EST to 5:15 PM EST
- Where
- Fulton County, 1.48 mi NNE of Adamsville to 3.83 mi NE of Atlanta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Broadcast Media
- Coordinates
- 33.770, -84.491
The local broadcast media reported trees and power lines blown down from west Atlanta to Morningside. Locations include Lynhurst Drive, Riverside, and Lenox Road.
Thunderstorm Wind, Oglethorpe
- When
- June 15, 5:20 PM EST to 5:30 PM EST
- Where
- Oglethorpe County, 0.52 mi E of Maxeys to 0.66 mi NE of Lexington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 33.749, -83.171
The Oglethorpe County Emergency Manager reported trees and power lines blown down from Maxeys to Lexington. Locations include Union Point Road in Maxeys and Upson Court in Lexington.
Thunderstorm Wind, Walton
- When
- June 15, 5:24 PM EST to 5:44 PM EST
- Where
- Walton County, 1.82 mi NNE of Between to 1.32 mi SE of Mt Vernon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 33.843, -83.784
The Walton County 911 center reported several trees blown down from northwest of Monroe to north of Good Hope. Locations include Double Springs Church Road at New Hope Church Road and Snows Mill Road at Powers Road.
Thunderstorm Wind, Coweta
- When
- June 15, 5:25 PM EST to 5:55 PM EST
- Where
- Coweta County, 2.45 mi NE of Thomas Xrds to 2.64 mi WSW of Welcome
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.425, -84.650
The Coweta County Emergency Manager reported numerous trees and a few power lines blown down across the northern end of the county from west of Newnan to northeast of Thomas Crossroads. Locations include Handy Road west of Summers McKoy Road, Dyers Road and Wagers Mill Road near Plant Yates, Welcome Road and Hope Shirey Road west of Newnan, Smokey Road west of Newnan, Highway 154 north of Thomas Crossroads, and around the intersection of Andrew Bailey Road and Kripple Kreek Drive.
Thunderstorm Wind, Henry
- When
- June 15, 5:30 PM EST to 5:40 PM EST
- Where
- Henry County, 2.18 mi ENE of Scarboroughs Xrds
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 33.646, -84.188
The Henry County 911 center reported a tree blown down onto Panola Road near Highway 155.
Thunderstorm Wind, Gwinnett
- When
- June 15, 5:36 PM EST to 5:46 PM EST
- Where
- Gwinnett County, 2.53 mi S of Five Forks to 2.4 mi WSW of Snellville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $18,000
- Reported by
- Emergency Manager
- Coordinates
- 33.843, -84.066
The Gwinnett County Emergency Manager reported a tree blown down onto a house on McDaniels Bridge Road and power lines blown down on Lamar Way.
Thunderstorm Wind, Troup
- When
- June 15, 5:40 PM EST to 5:55 PM EST
- Where
- Troup County, 1.1 mi NW of Abbottsford to 2.06 mi WSW of Gabbettville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 33.062, -85.192
The Troup County 911 center reported trees blown down in the West Point Lake area including around the intersection of Rock Mills Road and Holliday Road, and in the Lakeside Trails Mountain Bike Park.
Thunderstorm Wind, Coweta
- When
- June 15, 5:45 PM EST to 5:50 PM EST
- Where
- Coweta County, 0.68 mi NNE of Grantville
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.238, -84.823
The Coweta County Emergency Manager reported a tree blown down around the intersection of Griffin Street and Stokes Street.
Thunderstorm Wind, Spalding
- When
- June 15, 6:20 PM EST to 6:30 PM EST
- Where
- Spalding County, 1.08 mi E of Experiment
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 33.273, -84.262
The Spalding County 911 center reported a tree blown down near the intersection of Lincoln Road and Spellman Avenue.
Thunderstorm Wind, Walton
- When
- June 15, 6:24 PM EST to 6:34 PM EST
- Where
- Walton County, 0.47 mi SE of Loganville
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 33.825, -83.895
The Walton County 911 center reported a tree blown down near the intersection of Tommy Lee Fuller Road and Baker Carter Drive.
Thunderstorm Wind, Houston
- When
- June 15, 7:50 PM EST to 7:55 PM EST
- Where
- Houston County, 0.56 mi WNW of Henderson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.332, -83.789
Multiple trees down at the intersection of Highway 41 and Old Vienna Road.
Thunderstorm Wind, Houston
- When
- June 15, 8:05 PM EST to 8:35 PM EST
- Where
- Houston County, 3.53 mi WNW of Grovania to 1.09 mi N of Kings Crossing
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- 911 Call Center
- Coordinates
- 32.391, -83.725
The Houston County 911 center reported numerous trees and powerlines blown down from near Elko to Warner Robins and Bonaire. Locations include Elko Road at Gilbert Road, Bear Branch Road at Sand Ridge Drive, Old Perry Road at Roberts Road, near the intersection of Chattooga Way and Hiawassee Drive, and on Elaine Drive.
Thunderstorm Wind, Washington
- When
- June 15, 8:15 PM EST to 8:20 PM EST
- Where
- Washington County, 0.92 mi NW of Tennille
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 32.940, -82.811
The Washington County 911 center reported a tree blown down on Highway 15 in Tennille.
Thunderstorm Wind, Twiggs
- When
- June 15, 8:55 PM EST to 9:00 PM EST
- Where
- Twiggs County, 3.29 mi S of Jeffersonville to 3.17 mi SE of Jeffersonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- 911 Call Center
- Coordinates
- 32.633, -83.357
The Twiggs County 911 center reported trees blown down bear the intersection of Missle Base Road and Hamlin-Floyd Road and on Highway 80 near the Turkey Creek bridge.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in New Jersey, June 15 to 18, 20174 deaths · 1 injured · 3 events
- Hail and Damaging Winds in Iowa, June 15, 2017$355,000 · 2.75 in hail · 78 events
- Tornado and Hail in Missouri, June 15 to 17, 20173 injured · $61,000 · EF0 · 82 events
- Flash Flood and Hail in Texas, June 15, 2017$2.0 million · 2 in hail · 14 events
- Hail and Damaging Winds in Kansas, June 15, 20174 injured · 2.75 in hail · 85 events
- Flash Flooding and Flood in Virginia, June 15 to 16, 2017$252,000 · 8 events
- Flash Flooding and Damaging Winds in New York, June 15, 2017$163,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Kansas, June 15, 20171 injured · 4 in hail · 59 events
- Damaging Winds in Alabama, June 15, 20171 injured · $23,000 · 52 kt wind · 39 events
- Hail and Damaging Winds in Oklahoma, June 15, 2017$74,000 · 2 in hail · 21 events
- Hail in Nebraska, June 15, 2017$165,000 · 1.75 in hail · 3 events
- Lightning Strikes in Florida, June 15, 2017$150,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 707081, 707085, 707086, 707185, 707094, 707102, 707100, 707103, 707189, 707191, 707113, 707121, 707131, 707124, 707138, 707155, 707158, 707145, 707159, 707165, 707168, 707193, 707171, 707172, 710964, 707177, 707179, 707180.